# SDR 97ZZZX4890

- Difficulty date: October 24, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4952E
- Make and model: Cessna 185F
- Aircraft serial: 18503918
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 0510105113
- Condition: Frayed
- Location: Aileron
- Part time: 1,573 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CABLES (ALL 3) WERE FRAYED ON FUSELAGE 90 DEGREE PULLEYS.  THE AIRCRAFT HAD BEEN TREATED INTERNALLY WITH 'THERMAL GARD'. THE TREATMENT WAS FOR ANTI-CORROSION.  THE TREATMENT FORMED A SMOOTH BARRIER THAT MADE VISUAL INSPECTION LOOK OK.  CLEANING CABLES WITH SOLVENT AND CLOTH RAGS REVEALED MANY BROKEN STRANDS.
